Families nationwide are checking their cupboards after Health Canada issued a recall on a children's fever and pain medication.
Routine testing found that one lot of Pediatrix Acetaminophen Oral Solution has a higher than acceptable amount of acetaminophen; rather than the approved 160mg/5ml, the affected lot (MC0079) had approximately 185mg/5ml, putting children at risk of overdosing on the medication.
According to Health Canada, signs of an acetaminophen overdose include nausea, vomiting, lethargy, sweating, loss of appetite and pain in the upper part of the abdomen or stomach--which can also be a sign of liver damage.
"If your child shows signs/symptoms of acetaminophen call your local poison control centre or emergency health care services immediately," said Health Canada in its release.
Individuals are advised to return the affected product to a local pharmacy for proper disposal and report any health product-related side effects or complaints to Health Canada.
This recall should not have any impact on the general availability of children’s acetaminophen products.